Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 22, NWS Tulsa, OK

November 20, 200814 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 20, 2008, 1:01 PM CST for 14 counties in Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2008, 1:01 PM CST (19:01 UTC)
Expired
Nov 20, 2008, 5:00 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 201901
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
101 PM CST THU NOV 20 2008

...WINDY AND UNSEASONABLY COLD WEATHER FOR EASTERN
OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS...

.STRONG NORTH WINDS WILL USHER COLD AIR INTO OUR
REGION THIS AFTERNOON. 

OKZ054>057-059>062-064>067-070-071-073-210315-
/O.NEW.KTSA.FZ.W.0010.081121T0200Z-081121T1600Z/
/O.NEW.KTSA.WI.Y.0022.081120T1901Z-081120T2300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...MUSKOGEE...EUFAULA...MCALESTER
101 PM CST THU NOV 20 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
FRIDAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...
MCINTOSH...PITTSBURG.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT.

A HARD FREEZE WILL OCCUR TONIGHT AS TEMPERATURES DROP INTO
THE UPPER TEENS TO MIDDLE 20S. 

PRECAUTIONS SHOULD BE TAKEN TO AVERT RISK FROM SUB-FREEZING
TEMPERATURES. 

THIS WILL BE THE LAST FREEZE WARNING ISSUED THIS YEAR.

A WIND ADVISORY IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...
MCINTOSH...PITTSBURG.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS IN EASTERN OKLAHOMA WILL OCCASIONALLY GUST IN EXCESS
OF 40 MILES AN HOUR. THE WIND WILL DIMINISH SHORTLY BEFORE
SUNSET.



$$

ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072-
074>076-210315-
/O.NEW.KTSA.FZ.W.0010.081121T0200Z-081121T1600Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OTTAWA-DELAWARE-CHEROKEE-ADAIR-SEQUOYAH-
HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...MIAMI...JAY...TAHLEQUAH...STILWELL...SALLISAW...STIGLER...
WILBURTON...POTEAU
101 PM CST THU NOV 20 2008

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
FRIDAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OTTAWA...DELAWARE...CHEROKEE...ADAIR...
SEQUOYAH...HASKELL...LATIMER...LE FLORE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

A HARD FREEZE WILL OCCUR TONIGHT AS TEMPERATURES DROP INTO
THE UPPER TEENS TO MIDDLE 20S. 

PRECAUTIONS SHOULD BE TAKEN TO AVERT RISK FROM SUB-FREEZING
TEMPERATURES. 

THIS WILL BE THE LAST FREEZE WARNING ISSUED THIS YEAR.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 20, 12:38 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 20, 12:38 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST THU NOV 20 2008

.DISCUSSION...
QUICK UPDATE TO INCLUDE WIND ADVISORY FOR THE
AFTERNOON FOR PLACES WEST OF STATE HIGHWAY 69
IN OKLAHOMA. TEMPERATURES ALSO CREEPING UP TO
SUPER ADIABATIC RANGE...SO RAISED JUST A BIT.

&&

.PREV DISCUSSION... /ISSUED 1104 AM CST THU NOV 20 2008/

DISCUSSION...
MINOR CHANGES SINCE 748 UPDATE. ADJUSTED
TEMP/DEWPOINT/WIND GRIDS TO FIT CURRENT.
TEMPS FAR SOUTHEAST NOT FEELING CAA JUST
YET. METEOGRAMS FROM OK MESONET STARTING
TO FLAT LINE TEMPERATURE NORTH.  LOTS OF
WIND GUST IN 30-35 RANGE. GUST MAY REACH
40 OVER HIGHER TERRAIN THIS AFTERNOON.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   23  46  31  55 /   0   0   0   0
FSM   24  48  25  54 /   0   0   0   0
MLC   23  48  29  56 /   0   0   0   0
BVO   18  46  23  53 /   0   0   0   0
FYV   18  43  23  50 /   0   0   0   0
BYV   18  42  21  50 /   0   0   0   0
MKO   22  47  26  51 /   0   0   0   0
MIO   19  45  27  52 /   0   0   0   0
F10   23  47  27  53 /   0   0   0   0
HHW   27  51  29  55 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ070-OKZ071-OKZ073.

     FREEZE WARNING FROM 8 PM THURSDAY TO 10 AM FRIDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING FROM 8 PM THURSDAY TO 10 AM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....18
Hazardous weather outlook, Nov 20, 5:06 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CST THU NOV 20 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CST THU NOV 20 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
NORTH WINDS IN THE WAKE OF A STRONG COLD FRONT WILL GUST TO AROUND
30 MILES AN HOUR AT TIMES TODAY. THE WINDS WILL DIMINISH THIS
EVENING AS HIGH PRESSURE BUILDS INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY AND
SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 1:01 PM CSTFreeze WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more21 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.